Alert archive / Colorado / River Flood Advisories in 2015

River Flood Advisory 9, NWS Denver/Boulder, CO

June 10, 2015Jefferson County, Colorado

NWS Denver/Boulder, CO issued this river flood advisory at Jun 10, 2015, 11:17 AM MDT for Jefferson County, Colorado. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2015, 11:17 AM MDT (17:17 UTC)
Expired
Jun 12, 2015, 3:00 PM MDT
In force
52 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Jefferson County, CO

The radar

The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River at South Platte (SPTC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
9.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 10, 3:43 AM MDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jun 10, 3:43 AM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
343 AM MDT WED JUN 10 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 343 AM MDT WED JUN 10 2015

AIRMASS WILL BE VERY MOIST TODAY AS THE REMNANTS OF HURRICANE
BLANCA MOVE OVER COLORADO. PRECIPITABLE WATER VALUES WILL CLIMB
ABOVE AN INCH TODAY...RECORD LEVELS FOR THIS TIME OF YEAR. THE
RAP IS SHOWING 1.25 INCHES WHICH IS CLOSE TO THE JUNE RECORD OF
1.29. THIS MOISTURE IS CURRENTLY PRODUCING CLOUDY SKIES ACROSS
COLORADO AND THE FOUR CORNERS AREA ALONG WITH SHOWERS AND
ISOLATED THUNDERSTORMS. EXPECT THESE SHOWERS AND ISOLATED STORMS
TO CONTINUE THIS MORNING. THUNDERSTORMS WILL INCREASE THIS
AFTERNOON AS THE AIRMASS BECOMES UNSTABLE.

WATER VAPOR SATELLITE IMAGERY SHOWING A SHORT WAVE TROUGH OVER
UTAH. MODELS INDICATE THE WAVE WILL LIFT EAST-NORTHEAST ACROSS
THE AREA TODAY. THE BEST LIFT ASSOCIATED WITH IT WILL BE OVER
NORTHERN PARTS OF COLORADO. EXPECT THIS TO TRIGGER SCATTERED
THUNDERSTORMS THIS AFTERNOON.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS TODAY. BEST
CHANCE FOR SEVERE STORMS WILL BE OVER THE NORTHEAST CORNER OF THE
STATE WHERE TEMPERATURES ARE EXPECT TO REACH THE LOWER 80S. THIS
WILL RESULT IN CAPES OF 1000-2000 J/KG. FOR THE FRONT RANGE AND
NEAR BY PLAINS...THE SEVERE THREAT WILL DEPEND ON THE AMOUNT OF
HEATING. IF TEMPERATURES CAN REACH THE UPPER 70S WOULD EXPECT
CAPES OF AROUND 1000 J/KG. MODELS ARE ALL OVER ON THE AMOUNT OF
INSTABILITY TODAY. THE GFS AND NAM SHOW CAPES AROUND 500 J/KG
LATE THIS AFTERNOON. HOWEVER...THE RAP HAS CAPES REACHING 2000
J/KG IN THE DENVER AREA. WOULD EXPECT CAPES SOMEWHERE IN BETWEEN.
THOUGH IF CLOUD COVER REMAINS THICK ALL DAY CAPES COULD BE ON THE
LOWER END AND THE AIRMASS COULD BE SOMEWHAT CAPPED. LOW LEVEL
SHEAR WILL BE WEAK...SO THE TORNADO THREAT WILL BE VERY LOW.

STORMS WILL DECREASE THIS EVENING AS THE WAVE SHIFTS EAST OF THE
AREA. FROM MID EVENING THROUGH TONIGHT...SUBSIDENCE WILL BE OVER
THE AREA BEHIND THE EXITING WAVE. AIRMASS WILL REMAIN MOIST WITH
PRECIPITABLE WATER VALUES AROUND AN INCH. WILL KEEP LOW POPS IN
THE FORECAST THROUGH THE NIGHT AS THERE MAY BE A FEW LINGERING
SHOWERS AROUND.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 343 AM MDT WED JUN 10 2015

THURSDAY...THERE WILL BE A WEAK SHORT WAVE RIDGE PRESENT IN THE
MORNING AS ONE SYSTEM EXITS TO THE EAST OVER THE NEBRASKA
PANHANDLE AND THE NEXT SYSTEM OVER THE GREAT BASIN APPROACHES FM
THE SOUTHWEST. THE MDLS BRING A COLD FRONT INTO THE FRONT RANGE IN
THE MORNING...15-18Z...WITH NELY UPSLOPE WINDS DEVELOPING BY LATE
AFTN BLO 700 MB. THE AMS WILL BE VERY MOIST WITH PW VALUES IN
EXCESS OF ONE INCH. FORECAST CAPES ON THE SOUNDINGS INCREASE BY
THE AFTN...THE GFS BUFFER SOUNDINGS YIELD VALUES OF 500-700 J/KG
BY 21Z WHILE THE NAM12 SOUNDINGS GENERATE AROUND 1100 J/KG. SOME
DIRECTIONAL SHEAR AS WELL...BEST CHC OF SEVERE WOULD STILL APPEAR
TO BE OVER THE PALMER DIVIDE THURSDAY AFTERNOON. THURSDAY NIGHT
INTO FRIDAY...THE MDLS GENERATE PRETTY GENEROUS QPF AMOUNTS ALONG
THE FRONT RANGE/PALMER DIVIDE. CERTAINLY ENOUGH TO ELEVATE THE
CONCERNS FOR FLOODING/FLASH FLOODING. THE SOUNDINGS GENERATE THE
DEEPEST EASTERLY UPSLOPE FM 06Z-18Z THURSDAY NIGHT/FRIDAY MORNING.
LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS THURSDAY AFTN/THURSDAY
NIGHT...MAY TRANSITION TO MORE OF A STEADY LGT TO MODERATE
RAINFALL BY FRIDAY MORNING. LIKELY POPS LOOK LIKE A GOOD
BET...ESPECIALLY IN AND NEAR THE FOOTHILLS. THE UPPER TROUGH
APPEARS TO STALL OVER COLORADO AT THAT TIME...SLOWLY MAKING ITS
WAY EAST INTO KANSAS SATURDAY MORNING. AS A RESULT...MAY BUMP THE
POPS UP ON FRIDAY/FRIDAY NIGHT AS WELL. OVER THE WEEKEND...IT MAY
NOT BE AS WET BUT STILL UNSETTLED...WITH SOME MOISTURE AND A WEAK
TROUGH SHIFTING ACROSS SOUTHERN COLORADO. BY TUESDAY...FINALLY
APPEAR TO BE A DRIER WEST/SOUTHWESTERLY FLOW IN THE MID AND UPPER
LEVELS...SLGT CHC OF AFTN/EVNG THUNDERSTORMS WILL SUFFICE FOR THAT
TIME.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 343 AM MDT WED JUN 10 2015

THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS TODAY...FROM 18Z TO
00Z. WILL HAVE A TEMPO FOR TSRA IN THE TAFS FOR THIS. VERY HEAVY
RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS WILL BE THE MAIN
THREATS WITH THE STORMS. SKIES WILL BE MOSTLY CLOUDY TODAY WITH
PARTIAL CLEARING EXPECTED TONIGHT. OUTSIDE OF THUNDERSTORMS...
CEILINGS ARE EXPECTED TO REMAIN ABOVE 6000 FEET. SOUTHERLY WINDS
TO 20 KNOTS WILL BECOME LIGHT AND VARIABLE BY 15Z.

&&

.HYDROLOGY...
ISSUED AT 343 AM MDT WED JUN 10 2015

ANY STORM THAT FORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN DUE TO THE VERY MOIST AIRMASS. AN INCH IN 30 MINUTES OR LESS
WILL BE POSSIBLE WITH THE STRONG STORMS. THE STORMS SHOULD BE
MOVING 15 TO 20 MPH...SO NOT EXPECTING STATIONARY STORMS. THE
THREAT FOR HEAVY RAIN WILL END EARLY THIS EVENING AS THE
THUNDERSTORMS MOVE OFF TO THE EAST.

A VERY MOIST AIRMASS WILL REMAIN OVER THE STATE THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT. A COLD FRONT WILL PRODUCE UPSLOPE
FLOW THURSDAY WITH WIDESPREAD SHOWERS AND SLOW MOVING
THUNDERSTORMS OVER THE PLAINS AND INTO THE FOOTHILLS. RAINFALL
AMOUNTS THURSDAY THROUGH FRIDAY ARE EXPECTED TO BE AROUND 1 TO 2
INCHES...WITH HIGHER AMOUNTS OVER THE UPSLOPE ENHANCED FOOTHILLS
AND PALMER DIVIDE. SATURATED SOILS WILL INHIBIT MUCH SOAKING AND
COULD CAUSE FLOODING ISSUES QUICKLY. THIS WILL CAUSE RIVERS AND
STREAM LEVELS TO RISE AND THE MAIN RIVERS DOWNSTREAM...NAMELY THE
SOUTH PLATTE...RESULTING IN ANOTHER SURGE OF WATER TO PUSH DOWN
OVER THE WEEKEND. ROCK/MUDSLIDES WL BE AN ISSUE AS WELL IN THE
FOOTHILLS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MEIER
LONG TERM...COOPER
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, Jun 10, 11:09 AM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1109 AM MDT WED JUN 10 2015

COZ030>051-111715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1109 AM MDT WED JUN 10 2015

...A VERY WET WEATHER PATTERN STARTING TODAY...FLOODING CONCERNS
INCREASING THURSDAY INTO FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL
AND DAMAGING WINDS. A BRIEF TORNADO OR TWO CAN'T BE RULED OUT.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST
OF A LINE FROM FORT MORGAN TO LIMON.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. AN INCH
OF RAIN IN 20 TO 30 MINUTES WILL BE POSSIBLE WITH THE STRONGER
STORMS WHICH COULD CAUSE FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH
A THREAT OF HEAVY RAIN AND FLOODING AGAIN. ABUNDANT MOISTURE WILL
COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM
TO BRING THE WET WEATHER TO THE OUTLOOK AREA. THE FOOTHILLS AND
LOCALES CLOSE TO THE FOOTHILLS WILL HAVE THE GREATEST THREAT OF
FLOODING THURSDAY AFTERNOON THROUGH MOST OF FRIDAY. THERE IS ALSO
THE POSSIBILITY OF SOME OF THE THUNDERSTORMS BECOMING SEVERE
THURSDAY AFTERNOON MAINLY OVER THE PALMER DIVIDE.

DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO
THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL NOT COMPLETELY VANISH DURING THIS PERIOD BUT
CONDITIONS WILL LIKELY RETURN TO THOSE MORE NORMAL FOR THE MIDDLE
PART OF JUNE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON...BUT REPORTS
OF LARGE HAIL GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND
WILL BE APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:44 AM MDTRiver Flood WarningBOUGrand49 hr
Jun 10, 11:17 AM MDTRiver Flood AdvisoryBOUAdams52 hr
Jun 10, 11:41 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more39 hr
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUGrand9 days
Jun 10, 1:19 PM MDTRiver Flood AdvisoryBOUSummit50 hr
Jun 10, 4:26 PM MDTAreal Flood AdvisoryBOUDouglas94 min
Jun 10, 4:30 PM MDTRiver Flood WarningBOUBoulder62 hr
Jun 10, 4:52 PM MDTSevere Thunderstorm WarningBOULincoln38 min
Jun 10, 5:25 PM MDTSevere Thunderstorm WarningBOULincoln35 min

Nearby

River Flood Advisories in Colorado, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.